Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 38, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 24, 2021, 4:39 PM CDT for Jackson County, Limestone County, Madison County, Alabama. It was in force for 38 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2021, 4:39 PM CDT (21:39 UTC)
- Expired
- Apr 24, 2021, 5:17 PM CDT
- In force
- 38 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, AL, Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:46 PM CDT | HAIL 0.75 | 3 N Madison, AL | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 24, 4:48 PM CDT | TSTM WND DMG | 2 N Madison, AL | TREE DOWN ON GILLESPIE ROAD BETWEEN HUGHES AND WALL TRIANA. ANOTHER TREE DOWN ON LEATHERTREE BETWEEN HUGHES AND WALL TRIANA. |
| Apr 24, 4:48 PM CDT | HAIL 1.25 | 3 Nnw Madison, AL | NWS EMPLOYEE REPORTED 1.25 INCH HAIL. |
| Apr 24, 4:48 PM CDT | HAIL 1.5 | 4 Nw Huntsville, AL | SOCIAL MEDIA REPORT OF 1.5 INCH HAIL OFF OLD MONROVIA ROAD AND RESEARCH PARK BLVD. IN THE WESTVIEW SUBDIVISION. |
| Apr 24, 4:48 PM CDT | HAIL 1.75 | 2 Nne Madison, AL | PUBLIC REPORTS ON TWITTER AND CALL OF 1.5 TO 1.75 INCH HAIL NEAR THE INTERSECTION OF HUGHES AND GILLESPIE ROAD AS WELL AS NEAR LEATHERTREE LN. |
| Apr 24, 4:48 PM CDT | HAIL 2.25 | 2 Nne Madison, AL | CORRECTS PREVIOUS HAIL REPORT FROM 2 NNE MADISON. PUBLIC REPORTS ON TWITTER SHOW 2 TO 2.25 INCH HAIL NEAR THE INTERSECTION OF HUGHES AND GILLESPIE ROAD. |
| Apr 24, 4:48 PM CDT | HAIL 2.5 | 2 Nne Madison, AL | CORRECTS PREVIOUS HAIL REPORT FROM 2 NNE MADISON. CORRECTS PREVIOUS HAIL REPORT FROM 2 NNE MADISON. PUBLIC REPORTS ON TWITTER SHOW 2 TO 2.5 INCH HAIL NEAR THE INTERSECTION OF HUGHES AND GILLESPIE ROAD. |
| Apr 24, 4:48 PM CDT | HAIL 2.5 | 2 Nne Madison, AL | CORRECTS PREVIOUS HAIL REPORT FROM 2 NNE MADISON. PUBLIC REPORTS ON TWITTER SHOW 2 TO 2.5 INCH HAIL NEAR THE INTERSECTION OF HUGHES AND GILLESPIE ROAD. |
| Apr 24, 4:48 PM CDT | HAIL 2.5 | 4 Nw Huntsville, AL | CORRECTS PREVIOUS HAIL REPORT FROM 4 NW HUNTSVILLE. SOCIAL MEDIA REPORT OF 1.5 INCH HAIL OFF OLD MONROVIA ROAD AND RESEARCH PARK BLVD. IN THE WESTVIEW SUBDIVISION. A LARGER DIAMETER OBLONG SHAPED STONE WAS REPORTED IN ANOTHER PHOTO ALONG WITH SEVERAL 1-1.5 INC |
| Apr 24, 4:50 PM CDT | HAIL 0.75 | 5 N Huntsville, AL | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 24, 4:50 PM CDT | HAIL 2 | 3 Ne Madison, AL | CORRECTS PREVIOUS HAIL REPORT FROM 5 NNW MADISON. TWITTER REPORT OF 2.0 INCH HAIL IN CREEKWOOD SUBDIVISION OFF FARROW AND SLAUGHTER ROADS. |
| Apr 24, 4:50 PM CDT | HAIL 2 | 5 Nnw Madison, AL | TWITTER REPORT OF 2.0 INCH HAIL IN CREEKWOOD. |
| Apr 24, 4:53 PM CDT | HAIL 1.25 | 4 N Huntsville, AL | HAIL UP TO HALF DOLLAR SIZED ON SPARKMAN DRIVE. TIME ESTIMATED BY RADAR. |
| Apr 24, 5:04 PM CDT | HAIL 0.75 | 4 Ne Huntsville, AL | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 24, 5:05 PM CDT | HAIL 1 | 5 Ne Huntsville, AL | PUBLIC REPORT OF 1.0 INCH HAIL IN CHAPMAN HEIGHTS. |
| Apr 24, 5:06 PM CDT | HAIL 0.75 | 4 S Moores Mill, AL | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS54 KHUN 242139
SVRHUN
ALC071-083-089-242230-
/O.NEW.KHUN.SV.W.0038.210424T2139Z-210424T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
439 PM CDT Sat Apr 24 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
West central Jackson County in northeastern Alabama...
Central Madison County in north central Alabama...
Southeastern Limestone County in north central Alabama...
* Until 530 PM CDT.
* At 438 PM CDT, a severe thunderstorm was located near Madison,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Huntsville, Madison, Athens, Moores Mill, Redstone Arsenal,
Meridianville, Gurley, Alabama A And M University, Marshall Space
Flight Center and University Of Alabama In Huntsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 8691 3477 8696 3494 8631 3468 8624
TIME...MOT...LOC 2138Z 256DEG 47KT 3471 8682
HAIL...1.00IN
WIND...60MPH
$$
RSB2 follow-up statements
123
WWUS54 KHUN 242153
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
453 PM CDT Sat Apr 24 2021
ALC083-242202-
/O.CAN.KHUN.SV.W.0038.000000T0000Z-210424T2230Z/
Limestone AL-
453 PM CDT Sat Apr 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIMESTONE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northeastern Alabama.
LAT...LON 3465 8665 3482 8670 3492 8631 3471 8625
TIME...MOT...LOC 2152Z 256DEG 47KT 3476 8659
$$
ALC071-089-242230-
/O.CON.KHUN.SV.W.0038.000000T0000Z-210424T2230Z/
Jackson AL-Madison AL-
453 PM CDT Sat Apr 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WEST CENTRAL JACKSON AND CENTRAL MADISON COUNTIES...
At 452 PM CDT, a severe thunderstorm was located over northeastern
Huntsville, moving east at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Huntsville, Moores Mill, Redstone Arsenal, Meridianville, Gurley,
Alabama A And M University, University Of Alabama In Huntsville, New
Market, Maysville and Brownsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3465 8665 3482 8670 3492 8631 3471 8625
TIME...MOT...LOC 2152Z 256DEG 47KT 3476 8659
HAIL...1.75IN
WIND...60MPH
$$
RSB769
WWUS54 KHUN 242217
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
517 PM CDT Sat Apr 24 2021
ALC071-089-242227-
/O.CAN.KHUN.SV.W.0038.000000T0000Z-210424T2230Z/
Jackson AL-Madison AL-
517 PM CDT Sat Apr 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JACKSON AND
CENTRAL MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northeastern Alabama.
LAT...LON 3465 8665 3482 8670 3492 8631 3471 8625
TIME...MOT...LOC 2214Z 256DEG 47KT 3484 8620
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:22 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 1:22 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 122 PM CDT Sat Apr 24 2021 .NEAR TERM...(Tonight) Issued at 121 PM CDT Sat Apr 24 2021 Showers and thunderstorms that will develop this afternoon will be exiting our eastern counties around 00Z. Will carry a PoP in these areas into mid evening just in case this trend is too fast. The upper trough and cold front will shift quickly east overnight, with a decent and north flow may gust at 15-20 mph at times. Low clouds will envelop the area behind the front with modest cold advection. Lows should be in the middle to upper 40s. .SHORT TERM...(Sunday through Monday) Issued at 121 PM CDT Sat Apr 24 2021 A long awaited dry and warmer trend in the weather is foreseen beginning Sunday but lasting into next week. For Sunday and Monday specifically, a surface through mid level ridge axis will shift east into the Southeast U.S. Low level flow will become southerly and temperatures at 8h will warm into the 8-10C range Sunday and into the 13-16C range Monday. This will bring highs in the upper 60s to lower 70s Sunday to the upper 70s to lower 80s on Monday. Patchy fog will be possible Monday morning. .LONG TERM...(Monday night through Friday) Issued at 121 PM CDT Sat Apr 24 2021 High temperatures will continue a warming trend through mid to late week. Highs should be in the lower 80s for most areas, possibly nearing 85 Tuesday and Wednesday in northwest Alabama. The medium range models are showing a strong upper ridge in the Gulf of Mexico through the lower Atlantic coastal areas on Wednesday into Thursday. Then, model differences appear with the Canadian and ECMWF keeping the upper lows in the Great Lakes and TX/Mexican plateaus unphased. This would bring a deeper eastern U.S. trough in the northern stream southeast, along with a late week cold front. This appears to be more favored. The GFS loosely phases the lows into a stronger trough and cold front Thursday night into Friday which appears less certain given the strength of the Gulf of Mexico ridge this week. In either case, low PoPs will be mentioned Thursday into Friday before drying takes place by Friday night into Saturday (Day 8). Lows by Saturday morning may drop back into the upper 40s to lower 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1130 AM CDT Sat Apr 24 2021 Ceilings in the 020-030agl range (MVFR) may lift or scattered into the 030-035agl range (VFR). This is not a certainty, so have opted to keep the layer as a ceiling for now. Isolated to scattered SHRA and possibly TSRA are expected to develop after 20Z in northwest into north central AL. However, due to uncertainty on TSRA, have opted for VCSH at this time from 21-23Z at KMSL and 22-01Z at KHSV. A frontal passage will shift the wind from southwest to northwest this evening with low ceilings below 010agl (IFR) expected to move in. Clearing of these clouds is expected late Sunday morning by 15-17Z with a return to VFR conditions. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...17 LONG TERM...17 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 24, 1:34 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 134 PM CDT Sat Apr 24 2021 ALZ001>010-016-TNZ076-096-097-250945- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 134 PM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening. A few of these storms could become strong to severe in intensity. Large hail and damaging wind gusts will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A strong storm system will approach the Tennessee Valley late this week. Scattered thunderstorms will be possible Thursday through Friday, depending on the timing of this system and its associated cold front. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 4:08 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Huntsville AL 408 PM CDT Sat Apr 24 2021 ALZ006-009-TNZ076-096-097-242200- Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN- 408 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN MADISON...SOUTH CENTRAL MOORE...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 500 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near Hazel Green, or 8 miles northwest of Meridianville, moving east at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winchester, Meridianville, Moores Mill, Hazel Green, Decherd, Cowan, Huntland, New Market, Harvest and Tims Ford Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3484 8671 3501 8678 3524 8606 3499 8596 TIME...MOT...LOC 2108Z 252DEG 37KT 3495 8667 RSB
Local storm report, Apr 24, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 6 WSW WEST POINT 34.21N 87.05W
04/24/2021 E1.00 INCH CULLMAN AL EMERGENCY MNGR
QUARTER-SIZE HAIL REPORTED IN THE JONES
CHAPEL AREA OF NW CULLMAN COUNTY.
&&
LMLocal storm report, Apr 24, 4:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
422 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 SSE TOWN CREEK 34.57N 87.37W
04/24/2021 E1.00 INCH LAWRENCE AL EMERGENCY MNGR
QUARTER-SIZE HAIL REPORTED IN THE LOOSIER
AREA.
&&
LMLocal storm report, Apr 24, 4:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL EVA 34.33N 86.76W
04/24/2021 E1.00 INCH MORGAN AL PUBLIC
QUARTER-SIZE HAIL REPORTED BY PUBLIC CALLER
IN EVA.
&&
LMSpecial weather statement, Apr 24, 4:33 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Huntsville AL 433 PM CDT Sat Apr 24 2021 ALZ005>009-242215- Marshall AL-Madison AL-Morgan AL-Limestone AL-Jackson AL- 433 PM CDT Sat Apr 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHWESTERN MARSHALL...SOUTHERN MADISON...SOUTHEASTERN LIMESTONE AND EAST CENTRAL MORGAN COUNTIES UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over Triana, or 8 miles southwest of Redstone Arsenal, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Huntsville, Scottsboro, Redstone Arsenal, Owens Cross Roads, Grant, Skyline, Gurley, Section, Woodville and Triana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3447 8678 3464 8682 3482 8605 3456 8598 TIME...MOT...LOC 2132Z 257DEG 39KT 3458 8672 RSB
Local storm report, Apr 24, 4:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
438 PM CDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SW ARAB 34.31N 86.53W
04/24/2021 E1.00 INCH MARSHALL AL PUBLIC
PUBLIC CALLER REPORTED QUARTER-SIZE HAIL IN
THE ARAB-JOPPA AREA.
&&
LMThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:31 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Apr 24, 3:52 PM CDT | Special Weather Statement | HUN | Morgan | 23 min |
| Apr 24, 3:58 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 32 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | HUN | Morgan | 29 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 24 min |
| Apr 24, 4:10 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 35 min |
| Apr 24, 4:28 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 47 min |
| Apr 24, 4:33 PM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Apr 24, 4:41 PM CDT | Special Weather Statement | HUN | Cullman | 19 min |
| Apr 24, 4:48 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 27 min |
| Apr 24, 5:05 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 25 min |
| Apr 24, 5:07 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 23 min |
| Apr 24, 5:18 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 18 min |
| Apr 24, 5:31 PM CDT | Special Weather Statement | HUN | DeKalb | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.